Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

April 3, 2012Humphreys County, Mississippi

NWS Jackson, MS issued this special weather statement at Apr 3, 2012, 10:49 AM CDT for Humphreys County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2012, 10:49 AM CDT (15:49 UTC)
Expired
Apr 3, 2012, 11:20 AM CDT
In force
31 min
Issued by
NWS Jackson, MS

County Humphreys County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WWUS84 KJAN 031549
SPSJAN
MSZ034-035-031620-
WASHINGTON MS-HUMPHREYS MS-
1049 AM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF MURPHY AT 1049 AM
CDT...MOVING NORTHEAST AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN WEST CENTRAL HUMPHREYS AND SOUTHEASTERN WASHINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3326 9074 3313 9057 3306 9066 3310 9066
      3310 9084 3313 9089
TIME...MOT...LOC 1549Z 222DEG 15KT 3314 9073

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 3, 4:40 AM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, Apr 3, 4:40 AM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CDT TUE APR 3 2012

.DISCUSSION...

...INCREASING CONCERN FOR SEVERE STORMS ON WEDNESDAY....

AN ACTIVE BUT COMPLEX CONVECTIVE EVOLUTION WILL BE ON TAP OVER NEXT
48 HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BOTH THIS
AFTN AND THROUGH AN EXTENDED PERIOD ON WEDNESDAY AS AN UNSTABLE
ENVIRONMENT WILL PERSIST AHEAD OF A SLOWLY MOVING DRY LINE/COLD
FRONT.

THE FORECAST FOR TODAY REMAINS DIFFICULT AS HI-RES OUTPUT SOMEWHAT
CONFLICTS WITH GLOBAL/REGIONAL NWP OUTPUT. LATEST RUC/WV IMAGERY
DEPICTS DECAYING TSTORM COMPLEX ALONG THE LA COAST WITH H5 S/WV
TROUGH AXIS PULLING NRD INTO THE TN VALLEY. ALSO APPARENT ON WV/IR
CHANNELS ARE THE INCREASING ASCENT AND ROBUST LINEAR CONVECTIVE
COMPLEX ACROSS TX/OK. GLOBAL AND REGIONAL MODELS DEPICT S/WV RIDGING
TO BUILD IN THROUGH AFTN ACROSS THE ARKLAMISS AND WITH LACK OF ANY
APPARENT FORCING MECHANISM...IT WOULD APPEAR THAT TSTORM ACTIVITY
TODAY WILL BE MORE OF THE THERMO-DRIVEN PULSE VARIETY. HOWEVER...THE
SPC WRF/NMM/AND TO AN EXTENT ARW/ INDICATE THAT ANOTHER FORWARD
PROPAGATING/COLD POOL DRIVEN CONVECTIVE COMPLEX ORIGINATING FROM THE
CURRENT ACTIVITY IN TX WILL SWEEP ACROSS THE ARKLATEX AND IMPACT THE
ARKLAMISS LATE THIS AFTN/EVE. DESPITE THE HI-RES MODELS PERFORMING
WELL YESTERDAY...FEEL THAT WITH NO LARGE TO MESOSCALE FORCING
FEATURES...S/WV RIDGING BUILDING IN...LACK OF CONVERGENT/DIVERGENT
COUPLET...AND SFC-H5 RH FIELD INDICATIONS...MAKES THIS SOLUTION
DIFFICULT TO PLACE CONFIDENCE IN. IN ADDITION...CURRENT SFC
DEWPOINTS ARE RUNNING BEHIND NWP OUTPUT GIVEN SUCH BL OVERTURNING
FROM THE PREVIOUS STORM COMPLEX. ALTHOUGH MUCAPE VALUES OF 2.5-3K
J/KG THIS AFTN MAY BE SLIGHTLY OVERDONE...STEEP H7-H5 LAPSE RATES OF
7-8C CONTINUE TO PRESENT OVER REGION...ALLOWING FOR SOME STORMS TO
BECOME STRONG TO SEVERE WITH HAIL AND DMG WINDS BEING THE MAIN
RISKS. STRONG TO SEVERE STORM RISK WILL DIMINISH AS INSTABILITY
WANES POST SUNSET TONIGHT.

OUR ATTENTION WILL REALLY FOCUS ON WEDNESDAY AS AN EXTEND WINDOW FOR
AND A MORE POTENT ROUND OF SEVERE STORMS APPEARS TO EXIST. FLASH
FLOODING RISK ALSO APPEARS TO BE HEIGHTENED DURING THIS TIME-FRAME
ALSO. SYNOPTICALLY...THE PARENT H5 CUT-OFF LOW WILL SLOWLY PUSH
ACROSS THE SRN PLAINS...EFFECTIVELY INCREASING SYNOPTIC ASCENT OVERTOP
A MOISTENING AND HIGHLY UNSTABLE AIRMASS WITH INCREASING BULK SHEAR
VALUES AS DRY LINE APPROACHES THE REGION. AN ORGANIZED CLUSTER TO
QLCS COMPLEX LOOKS TO BE ONGOING EARLY WED MORNING NEAR ARKLAMISS
DELTA WITH COMPLEX EXPECTED TO PUSH THROUGH ENTIRE REGION WED
AFTN/NGT. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE WITH DMG WINDS
AND LARGE HAIL BEING THE PRIMARY RISKS. HOWEVER...A TORNADO OR TWO
CAN NOT BE ENTIRELY RULED. ATTM...THE GFS IS THE QUICKEST OF NWP
WITH NAM TAKING THE MIDDLE AND EC TAKING THE SLOWER SOLUTION OF A
H7 DRY PUNCH THAT COULD REDUCE OVERALL CONVECTION BY LATE WED ACROSS
NRN 1/3RD. HOWEVER IF SLOWER SOLUTIONS PAN OUT...AN EXTENDED WINDOW
FOR STORMS FARTHER NORTH COULD PERSIST. FURTHERMORE...THE DRY LINE
APPEARS TO STALL ACROSS THE DELTA WED NGT UNDERNEATH CONTINUED
SYNOPTIC ASCENT...POSSIBLY ALLOWING FOR TRAINING OF SHOWERS/STORMS
ACROSS SRN 2/3RD OF THE AREA INTO THURS MORNING...ENHANCING THE
FLASH FLOOD POTENTIAL. OVERALL CONVECTIVE STRENGTH SHOULD DECREASE
THROUGH THURSDAY MORNING. PLEASE STAY TUNED FOR THE LATEST UPDATES.
/ALLEN/

THURSDAY...

STRONG TO SEVERE THUNDERSTORMS ARE LOOKING MORE PROBABLE NOW FOR
AREAS GENERALLY ALONG AND EAST OF THE I-55 CORRIDOR FOR THURSDAY AS
THE CLOSED UPPER LOW BEGINS TO OPEN UP AND MOVE ACROSS THE
ARKLAMISS. SHOWERS/THUNDERSTORM ACTIVITY COULD STILL BE RATHER
VIGOROUS DURING THE EARLY MORNING OVER SOUTHEAST PORTIONS OF THE
FORECAST AREA AS THE MOISTURE AXIS HANGS UP. THUNDERSTORMS WILL
REDEVELOP/INTENSIFY DURING THE MORNING AND EARLY AFTERNOON WITH
DAYTIME HEATING (MIXED LAYER CAPE ~1500 J/KG) AND FORCING ASSOCIATED
WITH A FEW VORTICITY LOBES ASSOCIATED WITH THE UPPER LOW. GLOBAL
MODEL SOLUTIONS SUGGEST THAT LOW-MID LEVEL FLOW WILL BE LARGELY
VEERED AND SUPPORTIVE OF PROGRESSIVE ORGANIZED/BROKEN TSTM LINE
SEGMENTS AND DISCRETE CELLS CAPABLE OF PRODUCING HAIL AND STRONG
WIND GUSTS --- INCREASING LCL HEIGHTS IN THE WELL-MIXED AIR MASS
AND VEERED PROFILES SHOULD LIMIT TORNADO POTENTIAL.

THURSDAY NIGHT THROUGH NEXT MONDAY...

GLOBAL MODELS ARE IN EXCELLENT AGREEMENT THAT THE MID LEVEL RIDGE
WILL REBUILD OVER THE ARKLAMISS BRINGING A RETURN TO DRY CONDITIONS
AND ABOVE NORMAL TEMPERATURES AS WE GO INTO THE WEEKEND. MODELS
DIVERGE THEREAFTER WITH THE GFS/GEFS A BIT MORE AGGRESSIVE BRINGING
THE NEXT BOUNDARY INTO THE FORECAST AREA. HAVE SLOWED DOWN
INTRODUCTION OF RAIN CHANCES UNTIL SUNDAY GIVEN THE EXPECTED
PRESENCE OF THE RIDGE WHICH WILL LIKELY SLOW THE FRONTAL
PROGRESSION.

THERE MAY BE A CHANGE IN THE PATTERN NEXT WEEK WITH MODELS SHOWING
SIGNALS FOR RETROGRESSION OF THE MEAN RIDGE POSITION AND DEVELOPMENT
OF A STRONG EASTERN CONUS TROUGH. THIS WOULD INDUCE COOL NORTHWEST
FLOW OVER THE ARKLAMISS AND A PERIOD OF COOL WEATHER AND BELOW
NORMAL TEMPERATURES. /EC/

&&

.AVIATION...VFR CONDITIONS GENERALLY PREVAIL WITH TRANSIENT MVFR TO
IFR CONDITIONS DUE TO LOW CIGS ACROSS KHBG/KMEI. BKN/OVC100 CIRRUS
WILL DISSIPATE THROUGH THE MORNING HOURS WITH ALL SITES BECOMING VFR
THROUGH GOOD PORTION OF DAY. WINDS WILL GENERALLY BE LIGHT FROM THE
SOUTH AT 5-10 KT WITH SOME BRIEF HIGHER GUSTS. AFTN SHRA/TSRA
EXPECTED BUT PLACEMENT IS UNCERTAIN AND HAVE PLACED VCTS IN TAFS
ACCORDINGLY THROUGH 04/02-03Z. STORM TOPS THIS AFTN COULD REACH
UPWARDS OF 40 KFT. MVFR/IFR CONDITIONS WILL BE ON TAP WED MORNING
AHEAD OF EXPECTED TSTORM COMPLEX MOVING THROUGH THE ENTIRE REGION
WED AFTN/NGT. TURBULENT WINDS AND LARGE HAIL WILL BE POSSIBLE
THROUGH THE DAY WED. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       83  65  81  63 /  50  52  70  57
MERIDIAN      84  62  82  61 /  47  46  61  65
VICKSBURG     84  66  81  62 /  50  58  71  47
HATTIESBURG   86  65  85  68 /  47  46  58  56
NATCHEZ       83  67  82  64 /  50  58  68  44
GREENVILLE    82  65  81  61 /  50  60  70  42
GREENWOOD     84  66  82  62 /  50  52  68  46

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

ALLEN/EC
Hazardous weather outlook, Apr 3, 5:13 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT TUE APR 3 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
513 AM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
THIS AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO
SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH
AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG TO SEVERE STORMS WILL BE LIKELY DURING A PROLONGED PERIOD
WEDNESDAY MORNING THROUGH EVENING ACROSS THE ENTIRE OUTLOOK AREA.
DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE
WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...THE
FLASH FLOODING POTENTIAL WILL INCREASE AS TRAINING OF SHOWERS/STORMS
COULD OCCUR. THIS ROUND OF SEVERE STORMS SHOULD DIMINISH THROUGH
EARLY MORNING HOURS THURSDAY.

THERE WILL BE A RISK FOR STRONG TO SEVERE THUNDERSTORMS TO REDEVELOP
THURSDAY DURING THE DAY...PRIMARILY EAST OF THE INTERSTATE 55
CORRIDOR. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME
HEATING AND AN UNSTABLE AIRMASS TO BRING ADDITIONAL THUNDERSTORM
ACTIVITY. IT APPEARS THE PRIMARY RISKS ASSOCIATED WITH THE STRONGEST
STORMS WILL BE FOR HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 40
TO 50 MPH. STORMS WILL END OVER THE ENTIRE OUTLOOK AREA BY THURSDAY
EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY AND ESPECIALLY INTO WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/EC

In the hours before

Special weather statement, Apr 3, 10:46 AM CDT, 3 minutes before
MSZ043-048-031615-
MADISON MS-HINDS MS-
1046 AM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CDT TUE APR 3 2012

A CLUSTER OF  STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES
NORTHEAST OF BOLTON TO FIVES MILES WEST OF FLORA AT 1045 AM CDT...MOVING
NORTHEAST AT 15 MPH.

THIS STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHEASTERN HINDS AND SOUTHWESTERN MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3259 9032 3243 9007 3219 9035 3246 9055
TIME...MOT...LOC 1545Z 218DEG 11KT 3241 9042

MRM
Local storm report, Apr 3, 10:47 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
04/02/2012                   ASHLEY             AR   EMERGENCY MNGR

            *** 1 INJ *** NUMEROUS TREES DOWN IN AREA AROUND
            CROSSETT...ONE DOWN ON A MOBILE HOME RESULTING IN A
            PERSON BEING TRANSPORTED TO A HOSPITAL WITH UNKNOWN
            INJURIES...SOME POWER LINES DOWN AS WELL

0432 PM     TSTM WND DMG     EDINBURG                32.80N 89.34W
04/02/2012                   LEAKE              MS   EMERGENCY MNGR

            PART OF ROOF BLOWN OFF EDINBURG SCHOOL

0530 PM     TSTM WND DMG     THOMASTOWN              32.86N 89.67W
04/02/2012                   LEAKE              MS   LAW ENFORCEMENT

            TREES DOWN ACROSS LEAKE COUNTY PARTICULARLY IN THE
            THOMASTOWN AND STANDING PINE AREAS...ROOF DAMAGED ON A
            CHURCH IN THE THOMASTOWN AREA

&&

GERARD
Local storm report, Apr 3, 10:49 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT TUE APR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     JONESVILLE              31.62N 91.83W
04/02/2012                   CATAHOULA          LA   LAW ENFORCEMENT

            TREES WERE DOWNED IN JONESVILLE. HAIL TO DIME SIZE ALSO
            REPORTED...LASTED AROUND 5 MINUTES.

0155 PM     TSTM WND DMG     MONTEREY                31.45N 91.72W
04/02/2012                   CATAHOULA          LA   LAW ENFORCEMENT

            TREES DOWN IN THE MONTEREY AND WILDSVILLE AREAS

0225 PM     TSTM WND DMG     WATERPROOF              31.81N 91.39W
04/02/2012                   TENSAS             LA   LAW ENFORCEMENT

            TREES AND LARGE LIMBS WERE DOWNED IN THE SOUTHERN PORTION
            OF THE PARISH...INCLUDING ALONG LA HIGHWAY 570

0230 PM     TSTM WND DMG     5 E WINNSBORO           32.16N 91.64W
04/02/2012                   FRANKLIN           LA   EMERGENCY MNGR

            NUMBER OF LARGE TREES DOWN FROM 2 MILES EAST OF WINNSBORO
            TO THE TENSAS PARISH LINE. NICKEL SIZED HAIL ALSO
            REPORTED IN THE AREA.

0230 PM     HAIL             5 N BAXTERVILLE         31.15N 89.59W
04/02/2012  E1.00 INCH       LAMAR              MS   PUBLIC

            HAIL RANGING FROM PEA TO QUARTER SIZE

0233 PM     HAIL             2 NNW PURVIS            31.18N 89.42W
04/02/2012  E1.00 INCH       LAMAR              MS   PUBLIC

0235 PM     TSTM WND DMG     5 N KINGSTON            31.48N 91.26W
04/02/2012                   ADAMS              MS   EMERGENCY MNGR

            TREES REPORTED DOWN ON KINGSTON RD...UPPER KINGSTON
            RD...BROOKLYN DR...CRANFIELD RD...AND BRYAN RD.

0245 PM     TSTM WND DMG     MANGHAM                 32.31N 91.77W
04/02/2012                   RICHLAND           LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN THE SOUTHERN PORTION OF THE
            PARISH AROUND MANGHAM

0250 PM     HAIL             PETAL                   31.34N 89.25W
04/02/2012  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF HAIL IN THE AREA EAST AND NORTHEAST
            OF HATTIESBURG...INCLUDING THE CITY OF PETAL AND THE
            SUNRISE COMMUNITY. MOSTLY PEA TO DIME SIZE...SOME QUARTER
            SIZE.

0250 PM     TSTM WND DMG     PORT GIBSON             31.96N 90.98W
04/02/2012                   CLAIBORNE          MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN COUNTY WIDE ACROSS CLAIBORNE
            COUNTY

0300 PM     TSTM WND DMG     FAYETTE                 31.71N 91.06W
04/02/2012                   JEFFERSON          MS   DEPT OF HIGHWAYS

            TREES DOWN ACROSS STATE HIGHWAY 28 AND US HIGHWAY 61 IN
            JEFFERSON COUNTY

0300 PM     TSTM WND DMG     4 NNE PETAL             31.40N 89.22W
04/02/2012                   FORREST            MS   EMERGENCY MNGR

            TREE DOWNED BLOCKING ROBERTSON RD

0310 PM     TSTM WND GST     SEMINARY                31.56N 89.50W
04/02/2012  E50.00 MPH       COVINGTON          MS   PUBLIC

            ONE TREE WAS SNAPPED

0310 PM     TSTM WND DMG     COLLINSTON              32.69N 91.87W
04/02/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TWO TREES DOWN

0318 PM     TSTM WND GST     1 NW MOUND              32.35N 91.03W
04/02/2012  M55.00 MPH       MADISON            LA   ASOS

            MEASURED AT THE VICKSBURG TALLULAH REGIONAL AIRPORT

0325 PM     TSTM WND DMG     2 W NEWMAN              32.24N 90.73W
04/02/2012                   WARREN             MS   EMERGENCY MNGR

            LARGE TREE DOWNED ACROSS HIGHWAY 27 AT THE BIG BLACK
            RIVER...ALONG THE WARREN/HINDS COUNTY BORDER

0325 PM     TSTM WND DMG     2 SSE VICKSBURG         32.29N 90.86W
04/02/2012                   WARREN             MS   EMERGENCY MNGR

            TREES DOWN ON HALLS FERRY RD AND AT INDIANA AND PORTERS
            CHAPEL RD ON THE SOUTHEAST SIDE OF VICKSBURG

0325 PM     TSTM WND DMG     1 WNW VICKSBURG         32.34N 90.89W
04/02/2012                   WARREN             MS   EMERGENCY MNGR

            TREE DOWNED ON A HOUSE ALONG BOWMAR AVE

0330 PM     TSTM WND DMG     BOVINA                  32.35N 90.73W
04/02/2012                   WARREN             MS   EMERGENCY MNGR

            TREE DOWN BLOCKING A LANE OF US HIGHWAY 80

0330 PM     TSTM WND DMG     BOVINA                  32.35N 90.73W
04/02/2012                   WARREN             MS   DEPT OF HIGHWAYS

            TREES DOWN ACROSS INTERSTATE 20 AND US HIGHWAY 80

0338 PM     TSTM WND DMG     4 S OAK GROVE           32.80N 91.39W
04/02/2012                   WEST CARROLL       LA   EMERGENCY MNGR

            POWER LINES DOWN JUST OUTSIDE OF FOREST AND TWO TREES
            DOWN IN OAK GROVE

0338 PM     TSTM WND DMG     CROSSETT                33.13N 91.97W
04/02/2012                   ASHLEY             AR   EMERGENCY MNGR

            *** 1 INJ *** NUMEROUS TREES DOWN IN AREA AROUND
            CROSSETT...ONE DOWN ON A MOBILE HOME RESULTING IN A
            PERSON BEING TRANSPORTED TO A HOSPITAL WITH UNKNOWN
            INJURIES...SOME POWER LINES DOWN AS WELL

0340 PM     TSTM WND DMG     LEARNED                 32.20N 90.55W
04/02/2012                   HINDS              MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWNED IN THE UTICA AND LEARNED AREA. SOME
            BLOCKING ROADWAYS.

0343 PM     HAIL             7 ESE BROOKHAVEN        31.54N 90.34W
04/02/2012  E1.75 INCH       LINCOLN            MS   LAW ENFORCEMENT

            OCCURRED ALONG HWY 84 ON THE EAST SIDE OF THE COUNTY.

0345 PM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
04/02/2012                   LINCOLN            MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWNED ACROSS BROOKHAVEN
            AND LINCOLN COUNTY

0345 PM     TSTM WND DMG     BROOKHAVEN              31.58N 90.45W
04/02/2012                   LINCOLN            MS   EMERGENCY MNGR

            LIGHT POLES BLOWN DOWN IN BROOKHAVEN AND TREE DOWN ON A
            HOUSE JUST NORTHEAST OF TOWN

0347 PM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
04/02/2012                   WEST CARROLL       LA   CO-OP OBSERVER

            ROOF DAMAGE FROM WIND TO A HOUSE...STRUCTURAL DAMAGE TO
            ANOTHER BULDING FROM TREE DOWN ON IT...NUMEROUS TREES
            DOWN ON POWERLINES

0350 PM     TSTM WND DMG     HAZLEHURST              31.86N 90.39W
04/02/2012                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN ACROSS MANY PARTS OF COPIAH COUNTY

0350 PM     TSTM WND DMG     LAKE PROVIDENCE         32.81N 91.18W
04/02/2012                   EAST CARROLL       LA   CO-OP OBSERVER

            TREE DOWNED BLOCKING 4TH STREET

0350 PM     TSTM WND DMG     SOSO                    31.75N 89.28W
04/02/2012                   JONES              MS   EMERGENCY MNGR

            POWER LINES AND A TREE DOWN ALONG HIGHWAY 28 NEAR SOSO

0400 PM     TSTM WND DMG     MENDENHALL              31.96N 89.87W
04/02/2012                   SIMPSON            MS   LAW ENFORCEMENT

            SIX REPORTS OF TREES DOWN ACROSS SIMPSON COUNTY

0400 PM     TSTM WND DMG     2 N HAZLEHURST          31.89N 90.39W
04/02/2012                   COPIAH             MS   DEPT OF HIGHWAYS

            TREES DOWN ACROSS INTERSTATE 55 AND US HIGHWAY 51

0415 PM     TSTM WND DMG     3 NW CLINTON            32.37N 90.36W
04/02/2012                   HINDS              MS   EMERGENCY MNGR

            TREE DOWNED ON A CAR ON W NORTHSIDE DR

0420 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
04/02/2012                   CHICOT             AR   EMERGENCY MNGR

            TREES AND SIGNS DOWN ON WEST SIDE OF LAKE VILLAGE DUE TO
            OUTFLOW WINDS...ALSO 90 PERCENT OF THE SHINGLES BLOWN OFF
            A MOTEL AND A FEW TREES DOWN ON SUNNYSIDE-LAKELAND ROAD

0420 PM     TSTM WND DMG     5 WSW FLOWOOD           32.30N 90.18W
04/02/2012                   HINDS              MS   BROADCAST MEDIA

            LARGE TREE LIMBS DOWNED BLOCKING THE ROAD AT MISSISSIPPI
            ST AND CONGRESS ST IN DOWNTOWN JACKSON

0420 PM     TSTM WND DMG     6 S FLORENCE            32.07N 90.13W
04/02/2012                   RANKIN             MS   AMATEUR RADIO

            TWO TREES DOWN ACROSS OLD HIGHWAY 49 AND ANOTHER DOWN
            ACROSS POWER LINES BETWEEN FLORENCE AND HARRISVILLE

0428 PM     TSTM WND GST     1 NNW JACKSON           32.33N 90.22W
04/02/2012  M55.00 MPH       HINDS              MS   ASOS

            MEASURED AT HAWKINS FIELD

0430 PM     TSTM WND DMG     3 WSW MADISON           32.44N 90.16W
04/02/2012                   MADISON            MS   LAW ENFORCEMENT

            TREES WERE DOWNED AT STEED RD AND RICHARDSON RD...ON OLD
            AGENCY NEAR HIGHLAND COLONY PARKWAY ON THE WEST AND
            NORTHWEST SIDE OF RIDGELAND

0430 PM     TSTM WND DMG     RIDGELAND               32.42N 90.13W
04/02/2012                   MADISON            MS   LAW ENFORCEMENT

            A UTILITY POLE WAS BROKEN BY HIGH WINDS ALONG W
            WASHINGTON ST

0430 PM     TSTM WND DMG     FLORA                   32.55N 90.31W
04/02/2012                   MADISON            MS   EMERGENCY MNGR

            TREES DOWN IN FLORA AREA

0432 PM     TSTM WND DMG     EDINBURG                32.80N 89.34W
04/02/2012                   LEAKE              MS   EMERGENCY MNGR

            PART OF ROOF BLOWN OFF EDINBURG SCHOOL

0435 PM     TSTM WND GST     2 W BRANDON             32.28N 90.04W
04/02/2012  M62.00 MPH       RANKIN             MS   STORM CHASER

            MEASURED AT I-20 AND CROSSGATES BLVD

0435 PM     TSTM WND DMG     2 S BRANDON             32.25N 90.01W
04/02/2012                   RANKIN             MS   NWS EMPLOYEE

            SIDING WAS DAMAGED ON A COUPLE HOUSES IN THE SUNCHASE
            SUBDIVISION. IN ADDITION A COUPLE TREES WERE DOWNED ALONG
            MS HIGHWAY 468 NEAR MS HIGHWAY 18

0435 PM     HAIL             FLOWOOD                 32.32N 90.11W
04/02/2012  M1.00 INCH       RANKIN             MS   OFFICIAL NWS OBS

            DIME TO NICKEL SIZED HAIL WITH A FEW STONES QUARTER
            SIZED. ALSO HAD WIND GUST TO 44 MPH.

0438 PM     TSTM WND DMG     2 NW BRANDON            32.30N 90.02W
04/02/2012                   RANKIN             MS   TRAINED SPOTTER

            A LARGE TREE WAS DOWNED IN THE CROSSGATES COMMUNITY

0440 PM     HAIL             1 E BRANDON             32.28N 89.99W
04/02/2012  E1.00 INCH       RANKIN             MS   PUBLIC

0440 PM     TSTM WND DMG     1 WNW MADISON           32.46N 90.12W
04/02/2012                   MADISON            MS   EMERGENCY MNGR

            TREES WERE DOWNED ALONG EBENEZER BLVD... AND COTTON HILL
            RD. TREE FELL ON A CAR AT MAIN STREET AND US HIGHWAY 51.

0445 PM     TSTM WND DMG     CANTON                  32.61N 90.03W
04/02/2012                   MADISON            MS   EMERGENCY MNGR

            TREE DOWN ON A HOUSE ON MARTIN LUTHER KING IN CANTON

0445 PM     TSTM WND DMG     2 SE YAZOO CITY         32.84N 90.38W
04/02/2012                   YAZOO              MS   EMERGENCY MNGR

            NUMBER OF TREES DOWN ON ROADS NEAR AND SOUTHEAST OF YAZOO
            CITY

0448 PM     TSTM WND DMG     BRANDON                 32.28N 90.00W
04/02/2012                   RANKIN             MS   EMERGENCY MNGR

            TREES DOWN

0450 PM     TSTM WND DMG     2 S FANNIN              32.39N 89.96W
04/02/2012                   RANKIN             MS   EMERGENCY MNGR

            ROOF DAMAGE TO A COUPLE OF BUILDINGS...MINOR ROOF DAMAGE
            TO SHELL STATION AT INTERSECTION OF HIGHWAY 25 AND HOLLY
            BUSH ROAD

0450 PM     TSTM WND DMG     PISGAH                  32.47N 89.87W
04/02/2012                   RANKIN             MS   BROADCAST MEDIA

            SHED DESTROYED AND LIMBS DOWN

0450 PM     TSTM WND DMG     PISGAH                  32.47N 89.87W
04/02/2012                   RANKIN             MS   PUBLIC

            ROOFS WERE BLOWN OFF OF BASEBALL DUGOUTS AT PISGAH HIGH
            SCHOOL

0457 PM     TSTM WND DMG     BELZONI                 33.18N 90.49W
04/02/2012                   HUMPHREYS          MS   LAW ENFORCEMENT

            A TREE AND A POWER LINE BLOWN DOWN.

0500 PM     TSTM WND DMG     FARMHAVEN               32.65N 89.81W
04/02/2012                   MADISON            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE FARMHAVEN AREA

0520 PM     TSTM WND DMG     3 NE TUSCOLA            32.65N 89.49W
04/02/2012                   LEAKE              MS   PUBLIC

            TREES DOWN BLOCKING MS HIGHWAY 35 NORTH OF WALNUT GROVE

0530 PM     TSTM WND DMG     CARTHAGE                32.74N 89.53W
04/02/2012                   LEAKE              MS   EMERGENCY MNGR

            NUMEROUS TREES DOWNED ACROSS LEAKE COUNTY

0530 PM     TSTM WND DMG     THOMASTOWN              32.86N 89.67W
04/02/2012                   LEAKE              MS   LAW ENFORCEMENT

            TREES DOWN ACROSS LEAKE COUNTY PARTICULARLY IN THE
            THOMASTOWN AND STANDING PINE AREAS...ROOF DAMAGED ON A
            CHURCH IN THE THOMASTOWN AREA

0535 PM     TSTM WND DMG     SALLIS                  33.02N 89.76W
04/02/2012                   ATTALA             MS   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 12 JUST WEST OF HIGHWAY
            429...ROAD COMPLETELY BLOCKED...ANOTHER TREE DOWN ON
            WILLIAMSVILLE ROAD JUST SOUTH OF KOSCIUSKO

0550 PM     TSTM WND DMG     NNE BLACK HAWK          33.33N 90.01W
04/02/2012                   CARROLL            MS   EMERGENCY MNGR

            TREE DOWNED ACROSS MS HIGHWAY 17 NEAR BLACKHAWK

0552 PM     TSTM WND DMG     2 W BURNSIDE            32.85N 89.14W
04/02/2012                   NESHOBA            MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ACROSS NORTHERN NESHOBA COUNTY. COUNTY
            ROAD 602 BLOCKED BY A TREE ACROSS IT.

0603 PM     TSTM WND DMG     VAIDEN                  33.33N 89.75W
04/02/2012                   CARROLL            MS   EMERGENCY MNGR

            SOME TREES DOWN ALONG HWY 35 AROUND VAIDEN.

0611 PM     TSTM WND DMG     4 E CARROLLTON          33.50N 89.85W
04/02/2012                   CARROLL            MS   EMERGENCY MNGR

            TREE DOWN BLOCKING CR 74 AT MCCARLEY RD.

&&

GERARD
Special weather statement, Apr 3, 10:49 AM CDT, 0 minutes before
MSZ034-035-031620-
WASHINGTON MS-HUMPHREYS MS-
1049 AM CDT TUE APR 3 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT TUE APR 3 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF MURPHY AT 1049 AM
CDT...MOVING NORTHEAST AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN WEST CENTRAL HUMPHREYS AND SOUTHEASTERN WASHINGTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3326 9074 3313 9057 3306 9066 3310 9066
      3310 9084 3313 9089
TIME...MOT...LOC 1549Z 222DEG 15KT 3314 9073

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:42 AM CDTSevere Thunderstorm WarningJANYazoo33 min
Apr 3, 10:46 AM CDTSpecial Weather StatementJANHinds29 min
Apr 3, 11:17 AM CDTSpecial Weather StatementJANHumphreys33 min
Apr 3, 11:36 AM CDTSpecial Weather StatementJANBolivar29 min
Apr 3, 11:49 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 3, 12:22 PM CDTSpecial Weather StatementJANHolmes28 min
Apr 3, 12:29 PM CDTSpecial Weather StatementJANBolivar, Sunflower26 min
Apr 3, 12:39 PM CDTSpecial Weather StatementJANScott31 min
Apr 3, 12:43 PM CDTSevere Thunderstorm WarningJANRankin, Scott16 min
Apr 3, 1:37 PM CDTSevere Thunderstorm WarningJANWashington38 min
Apr 3, 1:59 PM CDTSevere Thunderstorm WarningJANSunflower, Washington46 min
Apr 3, 3:37 PM CDTSpecial Weather StatementJANIssaquena28 min
Apr 3, 3:41 PM CDTFlash Flood WarningJANBolivar, Sunflower, Washington2 hr
Apr 3, 3:50 PM CDTSevere Thunderstorm WarningJANIssaquena40 min
Apr 3, 5:30 PM CDTSpecial Weather StatementJANWarren45 min
Apr 3, 5:59 PM CDTSpecial Weather StatementJANJefferson46 min
Apr 3, 6:28 PM CDTSpecial Weather StatementJANHinds32 min
Apr 3, 6:35 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah18 min
Apr 3, 6:46 PM CDTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln34 min
Apr 3, 3:04 PM CDTSpecial Weather StatementJANWest Carroll31 min
Apr 3, 3:08 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll15 min
Apr 3, 4:17 PM CDTSpecial Weather StatementJANRichland33 min
Apr 3, 12:50 PM CDTSevere Thunderstorm WarningJANAshley, Chicot40 min
Apr 3, 1:33 PM CDTSpecial Weather StatementJANAshley27 min
Apr 3, 2:09 PM CDTSpecial Weather StatementJANAshley31 min
Apr 3, 2:30 PM CDTSpecial Weather StatementJANChicot30 min
Apr 3, 3:14 PM CDTSpecial Weather StatementJANAshley31 min
Apr 3, 3:37 PM CDTFlash Flood WarningJANAshley, Chicot113 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.